Thunderstorm Wind, Lee
- When
- June 10, 4:00 PM EST
- Where
- Lee County, 0.89 mi NW of Lemon Spgs to 1.38 mi N of Lemon Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.390, -79.210
A couple of trees were blown down.
Scattered thunderstorms developed along an upper shear axis as strong daytime heating |resulted in moderate instability across the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RAH wrote it up.
Scattered thunderstorms developed along an upper shear axis as strong daytime heating |resulted in moderate instability across the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 10, 1:46 PM EST, 2 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 246 PM EDT FRI JUN 10 2011 .SYNOPSIS... STRONG HIGH PRESSURE ALOFT WILL GRADUALLY WEAKEN OVER THE REGION THROUGHOUT THE WEEKEND. A COLD FRONT WILL APPROACH FROM THE NORTHWEST SUNDAY AND CROSS OUR REGION SUNDAY NIGHT. && .NEAR TERM /THROUGH TONIGHT/... AS OF 245 PM FRIDAY... REMAINDER OF THE AFTERNOON...MESO ANALYSIS DEPICTS AXIS OF SLIGHT-MODERATE INSTABILITY EXTENDING FROM THE NW PIEDMONT INTO SE VA WITH THE HIGHEST/MOST UNSTABLE VALUES OVER SE VA. MEANWHILE WATER VAPOR IMAGERY DEPICTS A MINOR SHEAR AXIS EXTENDING SW-NE ACROSS CENTRAL NC. OUT FLOW FROM EARLY MORNING CONVECTION OVER SOUTHERN VA APPEARS TO HAVE STALLED/WASHED OUT BETWEEN RDU AND OXFORD-ROXBORO. WITH CONTINUED HEATING LEADING TO FARTHER DESTABILIZATION....EXPECT SCATTERED CONVECTION TO ERUPT OVER THE NORTHERN PIEDMONT AND NORTHERN COASTAL PLAIN BY 3 PM. DUE TO LIGHT WINDS ALOFT... CONVECTION WILL DRIFT SLOWLY S-SE OR EXHIBIT LITTLE IF ANY MOVEMENT. WITH PRECIPITATABLE WATER VALUES AROUND 1.5 INCHES AND LIGHT STEERING WINDS ALOFT...THE HEAVIER SHOWERS AND STORMS WILL PRODUCE TO LOCALLY EXCESSIVE RAINFALL. AN ISOLATED SEVERE STORM OR TWO PROBABLE WITH THE MAIN SEVERE WEATHER THREAT HAIL TO THE SIZE OF QUARTERS AND DAMAGING DOWNBURST WINDS. NEAR TERM WRF MODELS ALONG WITH THE LATEST GFS AND NAM SUGGEST HIGHEST THREAT OR GREATEST CONCENTRATION OF CONVECTION OVER THE NORTHERN COASTAL PLAIN NORTH OF WILSON. THUS WILL GRADUATE POPS FROM SOLID CHANCE OVER THE FAR NE...TRENDING TO SLIGHT CHANCE OVER THE FAR SOUTH. PRESENCE OF 850MB THETA-E MAXIMUM AXIS ALONG THE HIGHWAY 64 SUGGEST THAT ADDITIONAL STORMS MAY DEVELOP ON OUTFLOW BOUNDARIES IN THIS REGION THIS EVENING. CONVECTION SHOULD DISSIPATE/DIMINISH WITH LOSS OF HEATING. THUS EXPECT ONLY A SLIGHT CHANCE POP ACROSS THE NORTH AFTER MIDNIGHT. MIN TEMPS TONIGHT WILL RANGE FROM THE MID-UPPER 60S IN THE RAIN COOLED LOCALES TO THE LOWER 70S AT LOCATIONS THAT REMAIN DRY. && .SHORT TERM /SATURDAY AND SATURDAY NIGHT/... AS OF 245 PM FRIDAY... SATURDAY...MAIN AXIS OF INSTABILITY AND 850-700 MB CONFLUENCE WILL EXTEND ACROSS THE NW AND FAR NORTHERN PIEDMONT SATURDAY INTO SATURDAY EVENING. MODEL GUIDANCE SUGGEST GREATEST CONVECTIVE COVERAGE NORTH OF HIGHWAY 64...MORE OVER THE NW PIEDMONT. THIS SCENARIO HAS BEEN ADVERTISED BY THE MODEL GUIDANCE THE PAST FEW RUNS. THUS...WILL CONTINUE FORECAST TREND OF CHANCE POPS FAR N-NW TO SLIGHT CHANCE OR LESS POP OVER THE SOUTH-SOUTHEAST. THICKNESSES SATURDAY AFTERNOON JUST A SHADE LOWER THAN TODAY. THIS SUGGEST MAX TEMPS SATURDAY NEAR OR A DEGREE COOLER COMPARED TO TODAY. MAX TEMPS 91-94. SATURDAY NIGHT...A S/W CROSSING THE GREAT LAKES INTO NORTHERN MID ATLANTIC WILL ADVANCE A SURFACE COLD FRONT TOWARD CENTRAL NC SATURDAY NIGHT. THE APPROACH OF THIS WEATHER SYSTEM ALONG WITH THE TAIL END OF PERTURBATIONS IN W-SW FLOW ALOFT WILL SUPPORT THE DEVELOPMENT OF SCATTERED TO ISOLATED CONVECTION SATURDAY EVENING AND INTO THE LATE NIGHT HOURS OF SATURDAY NIGHT. LITTLE CHANGE TO MIN TEMPS (UPPER 60S TO LOWER 70S). && .LONG TERM /SUNDAY THROUGH FRIDAY/... AS OF 245 PM FRIDAY... SUNDAY THROUGH MONDAY... WEAK UPPER DIFFLUENCE ALOFT IS IN PLACE SUNDAY...AS A SURFACE TROUGH MOVES THROUGH DURING THE DAY FOLLOWED BY A COLD FRONT OVERNIGHT. THE GFS IS SLOWER THAN THE NAM AND PREFERRED BASED ON THE LIGHT WINDS ALOFT...WHICH REMAIN WEAK IN THE MID-LEVELS THROUGH THE DAY MONDAY. PRECIPITABLE WATER VALUES ARE AROUND 1.75 INCHES...WITH A DECENT 850MB THETA-E RIDGE IN PLACE AND AMPLE INSTABILITY. SURFACE-BASED CAPE IS FORECAST AROUND 2000J/KG...AND 1000-500MB LAPSE RATES ARE AROUND 7C/KM. WHILE CONVERGENCE FORECAST BY THE GFS IS MODEST... AND JET SUPPORT IS LACKING...ENOUGH INSTABILITY SHOULD BE PRESENT WITH THE SURFACE TROUGH TO SUPPORT SUFFICIENT LIFT FOR AT LEAST SCATTERED THUNDERSTORMS BY EARLY-TO-MID AFTERNOON...WORKING THEIR WAY NORTHWEST TO SOUTHEAST IN COVERAGE OVER TIME. BUFR SOUNDINGS ARE UNSTABLE AS WELL...AND AS MORE STABLE AIR MOVES IN...INSTABILITY WANES ESPECIALLY ON GFS BUFR SOUNDINGS TOWARD THE TRIAD JUST AFTER 00Z MONDAY...BETWEEN 00Z AND 06Z MONDAY TOWARD KRDU...AND BETWEEN 06Z AND 09Z IN THE FAR SOUTH INCLUDING KFAY. BY 12Z MONDAY...K INDICES THAT WERE WELL INTO THE 30S FALL TOWARD THE SINGLE FIGURES NEAR THE VIRGINIA BORDER AS THE THETA-E RIDGE PUSHES SOUTH. DESPITE LOW MOS GUIDANCE POPS...HAVE OPTED TO INCREASE POPS INTO THE 40S FOR MOST AREAS FROM SUNDAY AFTERNOON INTO SUNDAY EVENING...WITH A GRADUAL DECREASE FROM NORTHWEST TO SOUTHEAST FROM EARLY SUNDAY EVENING THROUGH SUNDAY OVERNIGHT...UNTIL THE ACTUAL SURFACE FRONT CLEARS. DOWNDRAFT CAPE IS JUST OVER 1000J/KG SUNDAY AFTERNOON...ESPECIALLY TOWARD THE VIRGINIA BORDER...AND A WEAKENING AXIS OF DECENT DOWNDRAFT CAPE MOVES SOUTH ACROSS THE REST OF CENTRAL NORTH CAROLINA DURING THE VERY LATE AFTERNOON AND EVENING. WHILE 850MB WINDS ARE LIGHT...10-20KT AT BEST...GIVEN THE HIGH PRECIPITABLE WATER VALUES AND SOME MID-LEVEL DRY AIR ON BUFR SOUNDINGS...THERE COULD BE ENOUGH EFFICIENCY IN THE DOWNDRAFTS IN THE STRONGEST THUNDERSTORMS TO PRODUCING ISOLATED DAMAGING WIND GUSTS. THE CURRENT HAZARDOUS WEATHER OUTLOOKS NOTES THIS WELL. UNDER DECENT LOW-LEVEL DIVERGENCE MONDAY ALONG WITH UPPER-LEVEL CONVERGENCE...AND WITH BUFR SOUNDINGS FROM BOTH THE NAM AND THE GFS SHOWING A STABLE AIR MASS IN CENTRAL NORTH CAROLINA...WILL FORECAST A DRY DAY MONDAY. MODEST INSTABILITY WILL LINGER ALONG AND JUST SOUTH OF THE SOUTH CAROLINA BORDER AND AN ISOLATED SHOWER MAY FORM CLOSE TO THERE...BUT GIVEN THE STABILITY OF THE KFAY BUFR SOUNDING THINK ANY SHOWER THAT WOULD FORM WOULD BE HIGHLY ISOLATED AT BEST. AFTER HIGH TEMPERATURES FROM AROUND 90 TO 95 SUNDAY...AND LOWS IN THE 60S SUNDAY NIGHT...HIGHS MONDAY SHOULD BE A MORE COMFORTABLE MID TO UPPER 80S. IN THE SOUTHWEST PIEDMONT...WHERE 1000-850MB THICKNESSES WILL BE HIGHEST...A FEW HIGHS SHOULD STILL REACH 90 DEGREES. MONDAY NIGHT THROUGH FRIDAY... LONG-TERM GUIDANCE SUGGESTS AN UPPER-LEVEL TROUGH WILL DEEPEN ALONG THE EASTERN SEABOARD...WITH AN UPPER LOW OFF OF THE MID-ATLANTIC COAST AND NEW ENGLAND BY TUESDAY. THE UPPER LOW SHOULD BE SOMEWHAT PROGRESSIVE...PUSHED EAST BY A STRONG MID-LEVEL WAVE MOVING INTO THE GREAT LAKES WEDNESDAY. THE SOUTHERN PART OF THAT WAVE EXTENDS INTO NORTH CAROLINA LATE NEXT WEEK AS THE WAVE PROGRESSES EAST TOWARD THE EASTERN GREAT LAKES AND SOUTHEAST CANADA. AHEAD OF THE TROUGH...NARROW UPPER RIDGING SHOULD OCCUR...BUT AS THE BASE OF THE TROUGH APPROACHES MID- AND UPPER-LEVEL DIFFLUENCE SHOULD INCREASE. CHANCES FOR PRECIPITATION SHOULD BE LOWEST TUESDAY INTO WEDNESDAY...WHERE A COMBINATION OF SURFACE AND UPPER-LEVEL RIDGING... AND A NORTHWEST COMPONENT TO THE FLOW ALOFT...SHOULD HELP KEEP THE ATMOSPHERE MORE STABLE RELATIVE TO LATER IN THE WORK WEEK. THE 00Z ECMWF AND CANADIAN ARE ACTUALLY VERY STABLE INTO WEDNESDAY...WITH A DEEPER UPPER LOW OFF OF THE EASTERN SEABOARD...STRONGER NORTHWEST FLOW ALOFT AND STRONGER HIGH PRESSURE BUILDING INTO THE CAROLINAS. THE GFS IS NOT AS DEEP AND IF THIS VERIFIES THERE WOULD BE A LITTLE FASTER MOISTURE RETURN ESPECIALLY TOWARD THE WESTERN PIEDMONT WHICH COULD PROVIDE FOR AN ISOLATED AFTERNOON AND EVENING THUNDERSTORM THERE. AS SURFACE HIGH PRESSURE MOVES TO THE EAST...ENOUGH MOISTURE SHOULD BE IN PLACE...ACCOMPANIED BY MID-LEVEL SHORTWAVES MOVING THROUGH THE BASE OF THE UPPER TROUGH AND SURFACE TROUGHINESS...FOR CHANCES OF SHOWERS AND THUNDERSTORMS FROM THURSDAY AFTERNOON THROUGH FRIDAY. HIGHS AND LOWS WILL GRADUALLY WARM THROUGH THE PERIOD...LIKELY IN THE LOW END OF THE NORMAL RANGE EARLY FOLLOWED BY READINGS IN THE HIGH END OF THE NORMAL RANGE WITH CERTAINLY MORE HUMIDITY BY FRIDAY. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AS OF 245 PM FRIDAY... VFR CONDITIONS CURRENTLY ACROSS THE REGION...BUT DURING THE REST OF THE AFTERNOON SCATTERED CONVECTION SHOULD DEVELOP ACROSS THE NORTHERN PIEDMONT AND NORTHERN COASTAL PLAIN. THIS WILL RESULT IN POCKETS OF MVFR/IFR CONDITIONS IN THE VICINITY OF THE CONVECTION. THE STORMS WILL EXHIBIT VERY LITTLE OR SLUGGISH MOVEMENT. THE CONVECTION THREAT WILL INCREASE IN THE KFAY VICINITY AFTER 6 PM. SCATTERED CONVECTION WILL GRADUALLY DISSIPATE AFTER 10 PM WITH ONLY ISOLATED CONVECTION EXPECTED AFTER 1 AM. ONCE SKIES CLEAR...AREAS OF FOG WITH MVFR VISIBILITY AND LOW STRATUS WITH LOW END MVFR CEILINGS MAY DEVELOP...ESPECIALLY IN AREAS WHERE HEAVY RAINFALL OCCURRED. ANY FOG OR STRATUS WILL DISSIPATE QUICKLY WITHIN AN HOUR OR TWO OF SUNRISE SATURDAY. SIMILAR TO TODAY....SCATTERED CONVECTION WILL DEVELOP OVER THE NORTHERN PIEDMONT AND NORTHERN COASTAL PLAIN AFTER 2 PM SATURDAY AND AGAIN SUNDAY AFTERNOON. MORE STABLE AIR WILL OVERSPREAD CENTRAL NC EARLY NEXT WEEK. THIS WILL LEAD TO LESS CONVECTION EACH AFTERNOON. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MEB NEAR TERM...WSS SHORT TERM...WSS LONG TERM...DJF AVIATION...WSS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 521 AM EDT FRI JUN 10 2011 NCZ007>011-021>028-038>041-043-073>076-083-084-111100- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- WILSON-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 521 AM EDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS...NEARLY STATIONARY OR WITH VERY SLOW MOVEMENT...WILL BE POSSIBLE THROUGH LATE THIS EVENING. THE SLOW STORM MOVEMENT WILL RESULT IN LOCALLY VERY HEAVY RAINFALL IN A SHORT AMOUNT OF TIME...AND A RESULTANT THREAT OF LOCALIZED FLOODING. THE STRONGEST STORMS WILL ALSO POSE A THREAT OF STRONG TO SEVERE WIND GUSTS AND HAIL TO AROUND ONE INCH IN DIAMETER THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ADDITIONAL SCATTERED...SLOW-MOVING THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING THIS WEEKEND. THESE TOO WILL BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY RAINFALL...DAMAGING WIND GUSTS...AND HAIL TO AROUND ONE INCH IN DIAMETER. NCZ042-077-078-085-086-088-089-110915- JOHNSTON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 521 AM EDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS...NEARLY STATIONARY OR WITH VERY SLOW MOVEMENT...WILL BE POSSIBLE THROUGH LATE THIS EVENING. THE SLOW STORM MOVEMENT WILL RESULT IN LOCALLY VERY HEAVY RAINFALL IN A SHORT AMOUNT OF TIME...AND A RESULTANT THREAT OF LOCALIZED FLOODING. THE STRONGEST STORMS WILL ALSO POSE A THREAT OF STRONG TO SEVERE WIND GUSTS AND HAIL TO AROUND ONE INCH IN DIAMETER THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ADDITIONAL SCATTERED...SLOW-MOVING THUNDERSTORMS ARE EXPECTED LATE SUNDAY AFTERNOON AND EVENING. THESE TOO WILL BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY RAINFALL...DAMAGING WIND GUSTS...AND HAIL TO AROUND ONE INCH IN DIAMETER. MWS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 437 PM EDT FRI JUN 10 2011 NCZ075>077-102130- HARNETT-LEE-MOORE- 437 PM EDT FRI JUN 10 2011 ...STRONG THUNDERSTORMS WITH GUSTY WINDS AND TORRENTIAL RAINS WILL DRIFT ACROSS HARNETT...MOORE AND LEE COUNTIES THROUGH 530 PM EDT... AT 436 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER LEMON SPRINGS...OR ABOUT 7 MILES SOUTH OF SANFORD...DRIFTING NORTHEAST AT 5 MPH. ANOTHER STORM WAS STRENGTHENING RAPIDLY NEAR CARTHAGE AND WHISPERING PINES. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GUM SPRINGS... OLIVIA... SEMINOLE... AND CAMERON. HAZARDS INCLUDE... GUSTY WINDS OF 40 TO 50 MPH. HEAVY RAINFALL AND MINOR FLOODING. DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. && LAT...LON 3558 7913 3539 7893 3510 7946 3536 7967 TIME...MOT...LOC 2036Z 228DEG 3KT 3537 7918 GIH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
438 PM EDT FRI JUN 10 2011
NCZ011-027-102115-
HALIFAX-NASH-
438 PM EDT FRI JUN 10 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN NASH AND SOUTHERN
HALIFAX COUNTIES THROUGH 515 PM EDT...
AT 436 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GLENVIEW...OR ABOUT 12 MILES NORTHEAST OF NASHVILLE...MOVING EAST AT
5 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GLENVIEW... AND
ALONG I-95 BETWEEN MILE MARKER 147 AND 157.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3615 7768 3615 7770 3611 7770 3604 7776
3604 7789 3617 7794 3624 7772
TIME...MOT...LOC 2036Z 255DEG 2KT 3612 7786
77SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
449 PM EDT FRI JUN 10 2011
NCZ011-102145-
HALIFAX-
449 PM EDT FRI JUN 10 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS HALIFAX COUNTY THROUGH 545
PM EDT...
AT 448 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES
SOUTHWEST OF HALIFAX...MOVING SOUTHEAST AT 5 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HALIFAX... SOUTH
WELDON... AND ROANOKE RAPIDS.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3645 7762 3643 7757 3638 7754 3634 7758
3632 7757 3631 7753 3632 7749 3626 7744
3616 7771 3631 7784 3646 7763
TIME...MOT...LOC 2048Z 295DEG 3KT 3629 7768
77PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
458 PM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL CARTHAGE 35.35N 79.42W
06/10/2011 E0.75 INCH MOORE NC TRAINED SPOTTER
DIME SIZED HAIL
&&
EVENT NUMBER RAH1100731
SECThe Raleigh/Durham radar (KRAX), 72 km away, was scanning. The volume nearest the first event began at 21:01 UTC.
8 thunderstorm wind, 2 lightning. Local standard time, as filed.
A couple of trees were blown down.
A couple of trees were blown down.
Three homes in the Carolina Trace Subdivision were damaged from fallen trees. Damages were estimated.
A tree was blown down at the intersection of Drapers Road and NC Highway 561.
The roof of a carport was blown off at a home near Hedgepeth and Drapers Road.
A couple of trees were blown down along the swath.
Several trees were blown down near the intersection of Old Creedmoor Road and Interstate 540.
Severals trees were blown down along the swath extending from Bunn to Pilot.
The First Free Will Baptist Church caught fire from a lightning strike. The church sustained heavy smoke and water damage. Damages were estimated.
A 45 year old male died when he was struck by lightning while feeding his livestock.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Lightning, Durham | 2011-06-10 | 45 | Male | Outside/Open Areas | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2011Every state in 2011This day in weather historyWarnings in North Carolina, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 321119, 321126, 321132, 321134, 321135, 321138, 321158, 321145, 321147, 332456.